Fonctions à valeurs entières et module de Carlitz
Journal de Théorie des Nombres de Bordeaux, Volume 22 (2010) no. 2, pp. 271-286.

Integer valued functions and Carlitz module

Let C be the Carlitz module, let H 𝔽 q [T] and let 𝔖 be the set {C a (H)a𝔽 q [T]}. in this article, we prove that if an entire function has a quadratic type <1 4degH and takes integer values over 𝔖, then it is a polynomial. The bound 1 4degH is optimal. This is an analog for the finite characteristic case of Pólya-Gel’fond’s theorem.

Soient C le module de Carlitz, H un polynôme de 𝔽 q [T] et 𝔖 l’ensemble {C a (H)a𝔽 q [T]}. Nous montrons qu’une fonction entière de type quadratique <1 4degH qui prend des valeurs entières sur 𝔖, est polynomiale. De plus, la borne 1 4degH est optimale. Ceci est un analogue en caractéristique finie du théorème de Gel’fond-Pólya.

Received:
Revised:
Published online:
DOI: 10.5802/jtnb.715
Classification: 13F20,  11R58
David Adam 1

1 LAMFA CNRS UMR 6140 Laboratoire Amiénois de Mathématiques Fondamentales et Appliquées Faculté de Mathématiques et d’Informatique 33, rue Saint-Leu, 80039 Amiens Cedex 1
@article{JTNB_2010__22_2_271_0,
     author = {David Adam},
     title = {Fonctions \`a valeurs enti\`eres et module de {Carlitz}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {271--286},
     publisher = {Universit\'e Bordeaux 1},
     volume = {22},
     number = {2},
     year = {2010},
     doi = {10.5802/jtnb.715},
     mrnumber = {2769062},
     zbl = {1235.13015},
     language = {fr},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.715/}
}
TY  - JOUR
TI  - Fonctions à valeurs entières et module de Carlitz
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2010
DA  - 2010///
SP  - 271
EP  - 286
VL  - 22
IS  - 2
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.715/
UR  - https://www.ams.org/mathscinet-getitem?mr=2769062
UR  - https://zbmath.org/?q=an%3A1235.13015
UR  - https://doi.org/10.5802/jtnb.715
DO  - 10.5802/jtnb.715
LA  - fr
ID  - JTNB_2010__22_2_271_0
ER  - 
%0 Journal Article
%T Fonctions à valeurs entières et module de Carlitz
%J Journal de Théorie des Nombres de Bordeaux
%D 2010
%P 271-286
%V 22
%N 2
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.715
%R 10.5802/jtnb.715
%G fr
%F JTNB_2010__22_2_271_0
David Adam. Fonctions à valeurs entières et module de Carlitz. Journal de Théorie des Nombres de Bordeaux, Volume 22 (2010) no. 2, pp. 271-286. doi : 10.5802/jtnb.715. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.715/

[1] D. Adam, Car-Pólya and Gel’fond’s theorems for 𝔽 q [T]. Acta Arith. 115.3 (2004), 287–303. | MR: 2100507 | Zbl: 1088.11087

[2] D. Adam, Finite differences in finite characteristic. J. of Algebra 296.1 (2006), 285–300. | MR: 2192608 | Zbl: 1095.13019

[3] M. Bhargava, P-orderings and polynomial functions on arbitrary subsets of Dedekind rings. J. Reine Angew. Math. 490 (1997), 101–127. | MR: 1468927 | Zbl: 0899.13022

[4] M. Bhargava, The factorial function and generalizations. The A. Math. Monthly 107.9 (2000), 783–799. | MR: 1792411 | Zbl: 0987.05003

[5] P.J. Cahen, J.L. Chabert, Integer valued polynomials. Mathematical Survey and Monographs, vol 48, American Mathematical Society, Providence, 1997. | MR: 1421321 | Zbl: 0884.13010

[6] M. Car, Répartition modulo 1 dans un corps de série formelle sur un corps fini. Acta Arith. 69.3 (1995), 229–242. | MR: 1316477 | Zbl: 0819.11026

[7] M. Car, Pólya’s theorem for 𝔽 q [T]. J. Number Theory 66 (1997), 148–171. | MR: 1467194 | Zbl: 0886.11034

[8] L. Carlitz, On certains functions connected with polynomials in a Galois field. Duke Math. J. 1 (1935), 137–168. | MR: 1545872

[9] L. Carlitz, A set of polynomials. Duke Math. J. 6 (1940), 486–504. | MR: 1946

[10] D. Goss, Basic Structures of Function Field Arithmetic. Ergebnisse der Mathematik und ihrer Grenzgebiete (3) 35, Springer-Verlag, Berlin, 1996. | MR: 1423131 | Zbl: 0892.11021

[11] G. Pólya, Über ganzwertige ganze Funktionen. Rend. Circ. Math. Palermo 40 (1915), 1–16.

[12] M. Rosen, Number Theory in Function Fields. Graduate Texts in Mathematics 210, Springer-Verlag, New-York, 2002. | MR: 1876657 | Zbl: 1043.11079

Cited by Sources: